Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 9, 2006, 4:20 AM CST for 39 counties in Tennessee. It took effect at Mar 9, 2006, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 4:20 AM CST (10:20 UTC)
- In effect from
- Mar 9, 2006, 10:00 AM CST
- Expired
- Mar 9, 2006, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 091020 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 420 AM CST THU MAR 9 2006 ...STRONG WINDS ACROSS MIDDLE TENNESSEE TODAY... .SURFACE LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY THIS EVENING. THE PRESSURE GRADIENT WILL INCREASE ACROSS MIDDLE TENNESSEE TODAY... AND SOUTH WINDS ARE EXPECTED TO INCREASE. SPEEDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH IN THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU. TNZ007-008-026>029-059>062-075-095-092200- /O.NEW.KOHX.WI.Y.0001.060309T1600Z-060310T0300Z/ ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-BEDFORD-GILES- 420 AM CST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ009-030-063-077-092200- /O.NEW.KOHX.WI.Y.0001.060309T1600Z-060310T0600Z/ MACON-SMITH-CANNON-COFFEE- 420 AM CST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT. SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ005-006-022>025-056>058-093-094-092200- /O.NEW.KOHX.WI.Y.0001.060309T1600Z-060310T0000Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 420 AM CST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ010-011-031>034-064>066-078>080-092200- /O.NEW.KOHX.WI.Y.0001.060309T1700Z-060310T0600Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-WHITE- CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 420 AM CST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CST TONIGHT. SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 04
1 follow-up statement
000 WWUS74 KOHX 092202 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 402 PM CST THU MAR 9 2006 ...STRONG WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING... .SURFACE LOW PRESSURE WILL MOVE NORTH OF THE OHIO VALLEY THIS EVENING. THE PRESSURE GRADIENT WILL REMAIN STRONG ACROSS MIDDLE TENNESSEE THROUGH MID EVENING...AND SOUTH WINDS ARE EXPECTED TO REMAIN STRONG, ESPECIALLY OVER AREAS EAST OF NASHVILLE. SPEEDS WILL RANGE FROM 20 TO 35 MPH...WITH GUSTS UP TO 40 MPH. TNZ007-008-026-027-059-060-092315- /O.CAN.KOHX.WI.Y.0001.000000T0000Z-060310T0300Z/ ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-WILLIAMSON-MAURY- 402 PM CST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WIND ADVISORY. ALTHOUGH WINDS WILL REMAIN 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH MID EVENING, WINDS WILL BE BELOW WIND ADVISORY CRITERIA. $$ TNZ005-006-022>025-056>058-093-094-092315- /O.CAN.KOHX.WI.Y.0001.000000T0000Z-060310T0000Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 402 PM CST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WIND ADVISORY. ALTHOUGH WINDS WILL REMAIN 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH MID EVENING, WINDS WILL BE BELOW WIND ADVISORY CRITERIA. $$ TNZ009>011-030>034-063>066-077>080-100300- /O.EXT.KOHX.WI.Y.0001.000000T0000Z-060310T0300Z/ MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON- DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 402 PM CST THU MAR 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ028-029-061-062-075-095-100300- /O.CON.KOHX.WI.Y.0001.000000T0000Z-060310T0300Z/ WILSON-TROUSDALE-MARSHALL-RUTHERFORD-BEDFORD-GILES- 402 PM CST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:00 AM CST, 20 minutes earlier.
Area forecast discussion, Mar 9, 4:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 400 AM CST THU MAR 9 2006 .DISCUSSION... WSR-88D MOSIAC SHOWS CONVECTIVE LINE OF SHOWERS NEAR MADISONVILLE KY TO JACKSON TN...MOVING EAST. LOW LAYER WARM ADVECTION APPEARS TO BE SUSTAINING THE LINE. IT WILL SOON BUMP INTO DRIER AIR...AND EXPECT A GRADUAL WEAKENING BY 12Z. AS A RESULT...WILL CLIP NORTHWEST MIDDLE TENNESSEE WITH A LIKELY PCPN CHC THIS MORNING. ELSEWHERE...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE HELD TO SLIGHT. 00Z MODELS SHIFT THE STRONG UPPER TROUGH EAST WITH THE LEADING LINE OF FORCING MOVING SOUTH INTO LOUISIANA BY 18Z. THERE IS STRONG TO SEVERE CONVECTION EARLY THIS MORNING ACROSS ARKANSAS...BUT THE BULK OF THIS ACTIVITY LOOKS TO PROPAGATE NORTHEAST. EXPECT THE SHORT BREAK WILL HELP DESTABILIZE AND BREAK THE CAP BTW 18-21Z. MIXING WILL INCREASE THE NON CONVECTIVE GUST POTENTIAL TO 50 MPH...WITH H8 FLOW UP TO 80 KTS. A WIND ADVISORY WILL BE ISSUED ACROSS MIDDLE TENNESSEE THIS AFTERNOON INTO THE EVENING. LATEST NAM12 SHOWS CAPE POTENTIAL TO 1500 G/KG THIS AFTERNOON. THIS IS SUFFICIENT FOR SEVERE THUNDERSTORMS CONSIDERING THE IMPRESSIVE DYNAMICS WITH THE SYSTEM. SO SEVERE THUNDERSTORMS ARE IN THE FORECAST THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT AT THIS TIME. THIS INCLUDES THE PLATEAU WHERE MODELS RAPIDLY DEVELOP A DRY SLOT JUST OF THE REAR FLANK OF THE SQUALL LINE EARLY THIS EVENING. THERE ARE SOME MODEL DIFFERENCES WITH LOW LAYER VEERING... BUT MAGNITUDE OF SHEAR CERTAINLY SUPPORTS THE POSSIBILITY OF TORNADOES. DAMAGING WINDS AND TORNADIC THREAT FOR THIS AFTERNOON WILL BE CLOSELY MONITORED DURING THE MORNING PERIOD. APPEARS THE THREAT FOR SEVERE WEATHER WILL EXIT THE CUMBERLAND PLATEAU MID TO LATE EVENING. ANOTHER SYSTEM MOVES IN ON SATURDAY WITH MORE INSTABILITY. THE FORCING REMAINS WELL WEST...SO THE THUNDERSTORM COVERAGE MAY BE SCATTERED. MOIST AND UNSTABLE AIR REMAINS IN THE MIDDLE TENNESSEE THROUGH MONDAY WITH A CHANCE OF THUNDERSTORMS. A STRONG COLD FRONT LOOKS TO MOVE THROUGH ON TUESDAY...WITH MUCH COLDER AND DRIER AIR. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 51 70 54 / 60 90 10 20 CLARKSVILLE 71 48 66 53 / 90 90 10 20 CROSSVILLE 70 50 67 53 / 30 90 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THURSDAY TO 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CHEATHAM...DAVIDSON...GILES... MARSHALL...MAURY...ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE... WILLIAMSON...AND WILSON. WIND ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES: CANNON...COFFEE...MACON...AND SMITH. WIND ADVISORY FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON... HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART... AND WAYNE. WIND ADVISORY FROM 11 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES: CLAY...CUMBERLAND...DEKALB...FENTRESS... GRUNDY...JACKSON...OVERTON...PICKETT...PUTNAM...VAN BUREN... WARREN...AND WHITE. && 04
Hazardous weather outlook, Mar 8, 10:15 AM CST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CST WED MAR 8 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-091130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1015 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER WESTERN AREAS OF THE MID STATE THIS AFTERNOON AND TONIGHT. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... A POWERFUL STORM SYSTEM WILL BRING A ROUND OF SEVERE WEATHER TO MIDDLE TENNESSEE DURING THE DAY THURSDAY AND THURSDAY EVENING. A LINE OF SEVERE STORMS ARE EXPECTED TO ENTER WESTERN MIDDLE TENNESSEE DURING THE EARLY AFTERNOON...AND MOVE EASTWARD DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO OR TWO IS POSSIBLE. NOW IS THE TIME FOR MIDDLE TENNESSEE RESIDENTS TO MAKE PREPARATIONS FOR THE UPCOMING SEVERE WEATHER EVENT. MAKE SURE YOU HAVE FRESH BATTERIES FOR YOUR NOAA WEATHER RADIO...AND THINK ABOUT WHERE YOU MIGHT SEEK SHELTER...SHOULD SEVERE WEATHER THREATEN YOUR LOCATION. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... WARM AND UNSTABLE AIR QUICKLY RETURN TO MIDDLE TENNESSEE ON SATURDAY...WITH A CHANCE OF THUNDERSTORMS THROUGH TUESDAY. THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED MONDAY OR MONDAY NIGHT... AS A STRONG COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:48 PM CST | Tornado Warning | OHX | Wayne | 57 min |
| Mar 9, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry | 44 min |
| Mar 9, 3:35 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Mar 9, 3:44 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| Mar 9, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Mar 9, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Mar 9, 4:10 PM CST | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Mar 9, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 34 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Mar 9, 4:26 PM CST | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Mar 9, 4:35 PM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Mar 9, 4:37 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 38 min |
| Mar 9, 4:41 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 49 min |
| Mar 9, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 34 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Macon, Smith, Trousdale | 68 min |
| Mar 9, 5:22 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Mar 9, 5:25 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Mar 9, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
Nearby
Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.